Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 365, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2011, 2:16 PM CDT for Coffee County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 2:16 PM CDT (19:16 UTC)
- Expired
- Aug 5, 2011, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS54 KOHX 051916
SVROHX
TNC031-051945-
/O.NEW.KOHX.SV.W.0365.110805T1916Z-110805T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
216 PM CDT FRI AUG 5 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 245 PM CDT
* AT 212 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR NORMANDY...MOVING EAST SOUTHEAST AT 10
MPH. IN ADDITION TO THE STRONG WINDS...TORRENTIAL RAINS WILL PRODUCE
PONDING OF WATER IN LOW LYING AREAS AND LIMITED DRIVING VISIBILITIES.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3533 8597 3541 8625 3544 8625 3545 8624
3550 8624 3551 8624 3552 8625 3561 8624
3563 8597
TIME...MOT...LOC 1914Z 306DEG 9KT 3545 8621
$$
FORECASTER:19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:06 PM CDT, 10 minutes earlier.
Area forecast discussion, Aug 5, 2:06 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 206 PM CDT FRI AUG 5 2011 .DISCUSSION... UPPER LEVEL ANTICYCLONE CENTERED OVER NORTHEAST TEXAS WITH CONVECTION CONTINUING TO FIRE AROUND THE PERIPHERY SOME OF WHICH HAS MANAGED WORK DOWN INTO THE MID STATE TODAY WHICH HAS HELD TEMPS DOWN IN AREAS THAT HAVE RECEIVED RAIN. UPPER LEVEL HIGH WILL FLATTEN OUT SOMEWHAT ON SATURDAY BUT TEMPS ARE STILL EXPECTED TO CLIMB INTO THE 90S ON SATURDAY AND EVEN HOTTER ON SUNDAY WITH HEAT INDICIES CLIMBING TO OR ABOVE 105 SUNDAY AFTERNOON. WE WILL LIKELY NEED TO ISSUE A HEAT ADVISORY FOR SUNDAY. UPPER RIDGE RETROGRADES INTO THE SOUTHWEST FIRST OF NEXT WEEK PLACING THE TENNESSEE VALLEY IN A NORTHWESTERLY FLOW WITH A MORE TROUGH TYPE UPPER LEVEL PATTERN WHICH MEANS TEMPS CLOSER TO NORMAL FROM TUESDAY THROUGH THE REMAINDER OF THE WORK WEEK. ALSO THERE WILL BE A CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 95 77 97 / 30 30 30 30 CLARKSVILLE 71 94 76 98 / 30 30 40 30 CROSSVILLE 69 89 73 90 / 30 40 40 50 COLUMBIA 73 96 77 98 / 30 30 30 30 LAWRENCEBURG 72 96 76 98 / 30 30 20 30 WAVERLY 72 94 77 98 / 30 30 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Aug 5, 10:33 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1033 AM CDT FRI AUG 5 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-061545- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1033 AM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP IN THE WARM...HUMID AND UNSTABLE AIR TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD BE SEVERE WITH LOCALIZED DAMAGING WINDS. HEAVY DOWNPOURS CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HEAT AND HUMIDITY MAY PUSH HEAT INDEX VALUES TO DANGEROUS LEVELS AGAIN SATURDAY THROUGH MONDAY. HEAT ADVISORIES OR WARNINGS MAY BE NEEDED FOR PATS OF THE AREA. ALSO...SCATTERED THUNDERSTORMS WILL OCCUR AT TIMES THROUGH MONDAY. A FEW COULD BE SEVERE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Special weather statement, Aug 5, 10:03 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1003 AM CDT FRI AUG 5 2011 TNZ005>007-023-025-026-051530- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART- 1003 AM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF ERIN...MOVING EAST AT 30 MPH. PEOPLE IN EASTERN HOUSTON...MONTGOMERY...NORTHERN DICKSON... NORTHWESTERN CHEATHAM...SOUTHEASTERN STEWART AND WESTERN ROBERTSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3617 8709 3626 8773 3665 8753 3665 8694 13
Special weather statement, Aug 5, 11:33 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1133 AM CDT FRI AUG 5 2011 TNZ008-026>028-059-062-051715- CHEATHAM-DAVIDSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON- 1133 AM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES... AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR BELLE MEADE...OR 6 MILES WEST OF NASHVILLE...MOVING EAST AT 25 MPH. WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS...WITH BRIEF GUSTS TO 45. WINDS THIS STRONG CAN BREAK TREE LIMBS AND DOWN SHALLOW ROOTED TREES. THESE STORMS WILL BE IN THE DAVIDSON COUNTY AND NASHVILLE METRO AREA THROUGH NOON. IN ADDITION TO THE WINDS...YOU CAN EXPECT TORRENTIAL RAINS...WHICH WILL CAUSE PONDING OF WATER IN LOW LYING AREAS AND POOR DRIVING VISIBILITIES. LAT...LON 3630 8634 3594 8636 3606 8702 3630 8701 19
Special weather statement, Aug 5, 11:34 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1134 AM CDT FRI AUG 5 2011 TNZ008-026>028-059-062-051715- CHEATHAM-DAVIDSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON- 1134 AM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES... AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR BELLE MEADE...OR 6 MILES WEST OF NASHVILLE...MOVING EAST AT 25 MPH. WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS...WITH BRIEF GUSTS TO 45 MPH. WINDS THIS STRONG CAN BREAK TREE LIMBS AND DOWN SHALLOW ROOTED TREES. THESE STORMS WILL BE IN THE DAVIDSON COUNTY AND NASHVILLE METRO AREA THROUGH NOON. IN ADDITION TO THE WINDS...YOU CAN EXPECT TORRENTIAL RAINS...WHICH WILL CAUSE PONDING OF WATER IN LOW LYING AREAS AND POOR DRIVING VISIBILITIES. LAT...LON 3630 8634 3594 8636 3606 8702 3630 8701 19
Local storm report, Aug 5, 11:38 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1138 AM CDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG 10 E SPARTA 35.93N 85.29W
08/03/2011 WHITE TN NWS STORM SURVEY
NWS STORM SURVEY INVESTIGATED DAMAGE ALONG COAL BANK ROAD
NEAR THE DEROSSETT COMMUNITY. SEVERAL LARGE TREES WERE
SNAPPED AND UPROOTED AND NUMEROUS LARGE LIMBS WERE BROKEN
OFF. THE DAMAGE WAS CAUSED BY STRAIGHT LINE WINDS
ESTIMATED BETWEEN 70 AND 80 MPH.
&&
TJOHNSTOLocal storm report, Aug 5, 12:35 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1235 PM CDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG NASHVILLE 36.17N 86.78W
08/05/2011 DAVIDSON TN EMERGENCY MNGR
TREES BLOWN DOWN ON DR. D. B. TODD JR BLVD, ST. LOUIS AND
23RD STREET, AND 11TH AVE NORTH
&&
DMASSIESpecial weather statement, Aug 5, 12:46 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CDT FRI AUG 5 2011
TNZ059-062-051830-
RUTHERFORD-WILLIAMSON-
1246 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD AND WILLIAMSON
COUNTIES...
AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERAL STRONG THUNDERSTORMS OVER WILLIAMSON COUNTY...NEAR TRIUNE...
AND THOMPSON STATION...MOVING EAST AT 20 MPH. THE STORM NEAR TRIUNE WILL
AFFECT PARTS OF WESTERN RUTHERFORD COUNTY...MAINLY WEST OF MURFREESBORO.
BRIEF WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3566 8644 3570 8655 3570 8659 3578 8693
3577 8695 3578 8695 3579 8704 3600 8698
3600 8670 3597 8664 3598 8661 3600 8661
3600 8639
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:32 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 28 min |
| Aug 5, 10:03 AM CDT | Special Weather Statement | OHX | Cheatham, Houston, Montgomery | 27 min |
| Aug 5, 11:33 AM CDT | Special Weather Statement | OHX | Davidson | 42 min |
| Aug 5, 11:34 AM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Aug 5, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 38 min |
| Aug 5, 12:46 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.